MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2MM X 3CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2MM X 3CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM920030
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.Device evaluated by mfr: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (l16687) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an endovascular coil embolization procedure, the 2.00mm x 3.00cm galaxy g3 mini (glm920030 / l16687) was implanted and when the physician attempted to detach the coil, the energizing lamp of the detachment control box did not light up and coil detachment failed to occur.The control cable was replaced, another detachment attempt was made, and the energizing lamp did not light up with the replacement control cable.The complaint coil was replaced.It was not known if continuous flush was maintained.The reported issue did not result in any negative impact to the patient.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab on 20-jul-2022.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during an endovascular coil embolization procedure, the 2.00mm x 3.00cm galaxy g3 mini (glm920030 / l16687) was implanted and when the physician attempted to detach the coil, the energizing lamp of the detachment control box did not light up and coil detachment failed to occur.The control cable was replaced, another detachment attempt was made, and the energizing lamp did not light up with the replacement control cable.The complaint coil was replaced.It was not known if continuous flush was maintained.The reported issue did not result in any negative impact to the patient.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 2.00mm x 3.00cm galaxy g3 mini was received contained in the decontamination pouch.Visual inspection was performed.No appearance of damage was observed.Microscopic inspection was performed.Under magnification, it was observed that the embolic coil component was attached to the unit, but kinks were observed on it.The embolic coil was also observed to be in stretched condition.The distal outer sheath had not been softened, an indication that the resistance heating (rh) coil had not been heated and the detachment process had not been initiated.The electrical resistance of the 2.00mm x 3.00cm galaxy g3 mini was measured with a multimeter.The initial measurement is 51.5 o; this is within the specification range of 48.5 o ¿ 56.0 o.The complaint device was connected to a detachment control box (dcb) dcb2000500 with the returned enpower control cable (ecb00018200 / 30637491) and enpower control cable (ecb00018200 / 30711339), and the power was turned on.The system ready light was illuminating.The detach button was pressed and a beep sound was heard.The reported issue in the complaint that the 2.00mm x 3.00cm galaxy g3 mini failed to detach during the procedure was not confirmed; the resistance heating (rh) coil was heated and the coil was successfully detached from the unit.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device in the procedure that could not be replicated during the laboratory analysis.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendation: verify that the microcoil delivery system is fully connected, and no faults are indicated on the dcb.If a fault exists, reseat all connections between the dpu, the dcb, and the connecting cable.If a fault still persists, replace the connecting cable.If this does not correct the error, replace the dcb.If the microcoil delivery system still continues to have a fault, retrieve the microcoil, re sheathing the microcoil system, and replace it with a new microcoil system.A review of manufacturing documentation associated with this lot: (l16687) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.The complaint documented that it was not known if continuous flush was maintained, without adequate flush, issue such as resistance between the coil and the microcatheter can arise; as a result, force may be inadvertently applied in the attempt to advance / retract the coil which could have impact on the condition of the embolic coil and can cause the embolic coil to kink and stretch as observed on the embolic coil component of the returned complaint device.The kinked and stretched condition observed on the embolic coil of the returned device were not originally reported in the complaint.Coil kinking and coil stretching are known potential issues associated with the use of the device.The instruction for use (ifu) provides proper handling instructions for the device to prevent issues such as kink and stretch from occurring.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 2.00mm x 3.00cm galaxy g3 mini coil left the manufacturing facility with the embolic coil component with the kinks and stretched as observed on the returned device.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.H.6: the code ¿no device problem found (c19)¿ was used in the investigation findings because the issue reported regarding the 2.00mm x 3.00cm galaxy g3 mini failure to detach during the procedure could not be confirmed; the complaint coil detached without issue during the evaluation and analysis.This code corresponds with the ¿no problem detected (d14)¿ in the investigation conclusion.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 25-aug-2022.E.1: initial reporter phone: (b)(6).[additional information]: on 25-aug-2022, additional event information was received, the information indicated that the coil was successfully removed from the patient.The information indicated that the concomitant carnelian® marvel® microcatheter (tokai medical) was the same microcatheter used to complete the procedure.The complaint coil was replaced and the procedure was completed.All connections appeared to fit properly without the application of excessive force.There was no report of any procedure prolongation due to the reported issue.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 MINI 2MM X 3CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14960424
Report Number3008114965-2022-00458
Device Sequence Number15189909
Product Code KRD
UDI-Device Identifier10886704080299
UDI-Public10886704080299
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberGLM920030
Device Catalogue NumberGLM920030
Device Lot NumberL16687
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2022
Supplement Date Received by Manufacturer07/20/2022
08/05/2022
08/25/2022
Initial Report FDA Received Date07/08/2022
Supplement Report FDA Received Date07/20/2022
08/05/2022
08/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARNELIAN® MARVEL® MICROCATHETER (TOKAI MEDICAL).; ENPOWER CONTROL CABLE.; ENPOWER CONTROL CABLE.
Patient SexUnknown